Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 132, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 31, 2016, 5:28 PM CDT for Franklin Parish, Madison Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2016, 5:28 PM CDT (22:28 UTC)
- Expired
- Jul 31, 2016, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin Parish, LA, Madison Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 150 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831
WGUS54 KJAN 312228
FFWJAN
LAC041-065-010130-
/O.NEW.KJAN.FF.W.0132.160731T2228Z-160801T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT SUN JUL 31 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN FRANKLIN PARISH IN NORTHEASTERN LOUISIANA...
SOUTHWESTERN MADISON PARISH IN NORTHEASTERN LOUISIANA...
* UNTIL 830 PM CDT
* AT 526 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ONE TO THREE INCHES OF RAIN
HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CROWVILLE...BAKERS AND BASKIN.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3234 9175 3233 9173 3234 9170 3237 9170
3239 9167 3240 9163 3241 9148 3244 9148
3243 9147 3244 9147 3244 9139 3220 9141
3220 9149 3215 9150 3214 9150 3220 9179
$$
DC2 follow-up statements
791
WGUS74 KJAN 312323
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
623 PM CDT SUN JUL 31 2016
LAC065-312332-
/O.CAN.KJAN.FF.W.0132.000000T0000Z-160801T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON LA-
623 PM CDT SUN JUL 31 2016
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MADISON PARISH IS
CANCELLED...
FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO
HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3234 9175 3233 9173 3234 9170 3237 9170
3237 9169 3239 9167 3239 9165 3240 9164
3240 9156 3234 9157 3224 9157 3224 9178
$$
LAC041-010130-
/O.CON.KJAN.FF.W.0132.000000T0000Z-160801T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN LA-
623 PM CDT SUN JUL 31 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTH CENTRAL FRANKLIN PARISH...
AT 622 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE TO THREE INCHES OF RAIN
HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CROWVILLE AND BASKIN.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3234 9175 3233 9173 3234 9170 3237 9170
3237 9169 3239 9167 3239 9165 3240 9164
3240 9156 3234 9157 3224 9157 3224 9178
$$
DC577
WGUS74 KJAN 312341
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT SUN JUL 31 2016
LAC041-312350-
/O.CAN.KJAN.FF.W.0132.000000T0000Z-160801T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN LA-
641 PM CDT SUN JUL 31 2016
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL FRANKLIN PARISH IS
CANCELLED...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3234 9175 3233 9173 3234 9170 3237 9170
3237 9169 3239 9167 3239 9165 3240 9164
3240 9156 3234 9157 3224 9157 3224 9178
$$
DCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 4:40 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 31, 4:40 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Jackson MS 440 PM CDT SUN JUL 31 2016 .DISCUSSION...Abundant shower and thunderstorm production has taken place this afternoon across mainly central and southern sections of the area, where colliding boundaries in an unstable air mass have juxtaposed with weak lift from the last vestiges of "westerlies" aloft brushing the region. This departure of the recent parade of weak disturbances through our region is coming in concert with the subtropical ridge building back overhead through the next 24 to 36 hours. Since sources of forcing tonight will be far less than the past few days anticipate convection to dwindle quickly this evening with largely dry conditions in the overnight. Some patchy fog will be possible in areas where heavy downpours occurred today, but the potential for a great amount of dense fog is currently deemed too low to mention in the HWO at this time. Despite the upper level ridge building back overhead through the short term, rainfall is expected to remain at above average levels (for early August), especially in the eastern half of zones. The main driver of this convection will be diurnal instability in an rather uncapped and very moist air mass (precipitable water values around 2 inches). There is a chance the "dirty" side of the ridge setting up close enough to the MS/AL border through midweek may allow some storm clusters of not an entirely diurnally-driven nature to brush south near/through eastern zones, and this is something we will have to keep an eye on. Otherwise, as mentioned above, expect somewhat typical afternoon showers and storms with no real atmospheric signals for any strong or stray severe storms to be more than extremely isolated in nature. Although there will be a fair amount of showers and storms around in the afternoon we still anticipate plenty of heat and humidity before potential late day cooling owing to rampant outflow boundaries. As was the case today, Monday through at least Wednesday/Thursday will feature highs mostly in the low to mid 90s with dewpoints at midday high enough to boost heat index values near 105 degrees in many areas. We will continue to cover this potential in the HWO/Graphics as before and will monitor closely for any areas where heat looks to be persistent enough to warrant issuing a heat advisory. /BB/ && .AVIATION...Scattered SHRA/TSRA are moving across the central and southern portions of the area this afternoon, mainly affecting HKS/JAN. The storms will continue to bring bring brief lowering of flight conditions to MVFR/IFR to affected sites. The thunderstorms will dissipate by 01-02z this evening. Patchy MVFR/IFR conditions will be possible once again early on Monday./15/ && .PREV DISCUSSION... /issued 333 AM CDT SUN JUL 31 2016/ LONG TERM...Tuesday through Saturday...The presence of ridging aloft will subtly increase across the region throughout the course of the long term period. At the surface, high pressure will remain wedged into the forecast area from the east. This will result in weak southerly flow and a continued humid airmass over the CWA. Each afternoon, highs will warm into the middle 90s. This, combined with dew points in the low and middle 70s, will yield afternoon heat indices in the 100-107 range through a good portion of the period. This looks to especially be the case across the Delta, where the issuance of a Heat Advisory could be needed before all is said and done. Lows each night will fall into the middle 70s. Isolated to scattered showers and thunderstorms will be possible each afternoon. This convection will quickly dissipate around sunset each evening as daytime heating gradually wanes. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 93 75 95 / 21 36 16 40 Meridian 73 96 74 95 / 21 46 25 44 Vicksburg 73 94 75 95 / 21 29 13 30 Hattiesburg 73 93 74 95 / 21 52 20 50 Natchez 74 93 74 95 / 21 35 14 38 Greenville 75 94 76 95 / 21 25 13 18 Greenwood 74 93 74 95 / 21 29 18 27 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && BB/15/19
Hazardous weather outlook, Jul 31, 2:16 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 216 PM CDT SUN JUL 31 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 216 PM CDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...MONDAY MAXIMUM HEAT INDEX VALUES NEAR 105 DEGREES ARE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON MONDAY, FROM LATE MORNING INTO THE AFTERNOON HOURS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE HEAT WILL CONTINUE THROUGH AT LEAST MIDWEEK, AND HEAT ADVISORIES MAY EVENTUALLY BE NECESSARY FOR PORTIONS OF THE OUTLOOK AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. 15 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 31, 2:51 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT SUN JUL 31 2016
MSZ072-073-312030-
MARION MS-LAMAR MS-
251 PM CDT SUN JUL 31 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LAMAR AND SOUTHERN
MARION COUNTIES UNTIL 330 PM CDT...
AT 250 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER PINEBUR...OR 7 MILES NORTHEAST OF SANDY HOOK...MOVING SOUTHEAST
AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PINEBUR AROUND 255 PM CDT.
SANDY HOOK AROUND 310 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3102 8984 3107 8984 3108 8987 3126 8998
3134 8965 3100 8958 3100 8983
TIME...MOT...LOC 1950Z 326DEG 9KT 3113 8973
DCSpecial weather statement, Jul 31, 3:04 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 304 PM CDT SUN JUL 31 2016 MSZ048-312045- HINDS MS- 304 PM CDT SUN JUL 31 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HINDS COUNTY UNTIL 345 PM CDT... AT 304 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CLINTON...MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... JACKSON AROUND 335 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3237 9050 3243 9033 3227 9020 3217 9041 TIME...MOT...LOC 2004Z 326DEG 8KT 3230 9036 DC
Special weather statement, Jul 31, 3:21 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT SUN JUL 31 2016
MSZ055-056-065-312100-
SIMPSON MS-SMITH MS-COVINGTON MS-
321 PM CDT SUN JUL 31 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN COVINGTON...
SOUTHEASTERN SIMPSON AND SOUTHWESTERN SMITH COUNTIES UNTIL 400 PM
CDT...
AT 320 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MOUNT OLIVE...OR NEAR MAGEE...MOVING SOUTH AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MOUNT OLIVE AROUND 350 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MIZE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3177 8976 3178 8978 3192 8978 3192 8952
3173 8952 3173 8976
TIME...MOT...LOC 2020Z 000DEG 7KT 3182 8965
DCLocal storm report, Jul 31, 4:05 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT SUN JUL 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 4 WSW MADISON 32.43N 90.17W
07/31/2016 MADISON MS PUBLIC
TREE DOWN ACROSS OLD AGENCY ROAD.
&&
TWLocal storm report, Jul 31, 5:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT SUN JUL 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG 1 W LE TOURNEAU 32.21N 90.95W
07/31/2016 WARREN MS 911 CALL CENTER
TREE DOWN NEAR THE INTERSECTION OF HWY 61 AND LETOURNEAU
ROAD.
&&
TWLocal storm report, Jul 31, 5:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT SUN JUL 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 1 N VICKSBURG 32.35N 90.87W
07/31/2016 WARREN MS 911 CALL CENTER
TREE DOWN ALONG HWY 3 NEAR INTERNATIONAL PAPER.
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 10:30 PM CDT | Special Weather Statement | JAN | Tensas | 45 min |
| Jul 31, 4:19 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 41 min |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.